MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)

OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Catalog Number 309.068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was no patient involvement reported.It is unknown when the device broke.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the during cleaning procedure the device was found broken.No patient consequence.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 36598 (309.068); lot: 9468491; manufacturing site: bettlach; release to warehouse date: july 01 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The used material was stainless steel 1.4112 as required and the measured harness was with 640 ¿ 654 hv10 within the specification of 620 ¿ 720 hv10.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation selection.Investigation site: cq zuchwil; selected flow: 5.Broken.Visual inspection: the visual inspection has shown that one cutting tooth at the forefront is broken off.The broken piece was not sent back.The cutting edges of the remaining teeth are in used condition.Dimensional inspection: the relevant dimensions close to the breakage were measured with caliper and found to meet the specifications / all listed specifications are from drawing.Target dimension of outer diameter 9.00 0/- 0.10 mm.Actual dimension of outer diameter 8.95 mm / pass.Target dimension of core diameter 7.2 +0.1/+0.05 mm.Actual dimension of core diameter 7.27 mm / pass.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Material review: the used material was stainless steel 1.4112 as required and the measured harness was with 640 ¿ 654 hv10 within the specification of 620 ¿ 720 hv10.The fracture face is homogenous, which indicates material conformity as well.Summary: there was no information provided how or when the reamer broke or if a power tool was used, this makes it impossible to determine an exact root cause.We can only assume that an excessive contact between the reamer and a screw, for example by too much lateral stress during the removal of a screw, caused a mechanical overload and finally the breakage.In general, we would like to point out following statement from the extraction screw set handling technique: ¿important: the hollow reamer and the extraction bolt are left-turning (to be turned anticlockwise).During insertion ensure that enough axial pressure is exerted and maintain the axis.Only use instruments with sharp edges.It is possible to use the hollow reamer with power tools, but this should be done very carefully.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7778185
Report Number8030965-2018-55680
Device Sequence Number1319392
Product Code HTO
UDI-Device Identifier07611819201873
UDI-Public(01)07611819201873
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.068
Device Lot Number9468491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/30/2018
10/11/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/20/2018
10/12/2018
Patient Sequence Number1